Alert archive / Colorado / Red Flag Warnings in 2022
Red Flag Warning 42, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Nov 1, 2022, 1:30 AM MDT for Kit Carson County, Yuma County, Colorado. It took effect at Nov 1, 2022, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2022, 1:30 AM MDT (07:30 UTC)
- In effect from
- Nov 1, 2022, 12:00 PM MDT
- Expired
- Nov 1, 2022, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Kit Carson County, CO, Yuma County, CO
The radar
The Goodland radar (KGLD), 77 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Oct 31, 11:03 PM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Oct 31, 11:03 PM MDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Goodland KS 1103 PM MDT Mon Oct 31 2022 .SHORT TERM...(This evening through Wednesday) Issued at 249 PM MDT Mon Oct 31 2022 Tranquil Halloween is taking shape with mainly split upper level flow allowing for clear skies and comfortable temperatures. RH values will fall below 15-20% in a few locales through the afternoon but overall fire weather concerns are mitigated by the light winds (generally less than 10 mph) across the area. Throughout the trick or treating hours, much of the same is in store. Temperature wise, expect a rapid cool down as we lose diurnal heating this evening as temperatures will fall into the mid to upper 40s by 8p MT/9p CT. Overnight skies will remain clear along with light winds, so opted to go on the cooler side of guidance as radiational cooling looks to have a big effect. I would have gone closer to dew points for overnight lows which are another roughly 5 degrees cooler, but the transition to more southwesterly winds should help keep overnight lows from bottoming out. Tuesday, will feature well above normal temperatures as highs reach the low 70s to perhaps low 80s over eastern portions of the area as weak ridging becomes prominent over the area. A few record to near record highs may be possible. Winds will become breezy from the south which will allow drier dew points to advect into the area from the southwest. Near critical fire weather is expected for areas along and west of Kansas Highway 27 and portions of SW Nebraska as winds look to gust as high as 25 mph. Overnight lows will be warmer in the upper 30s to low 50s. Wednesday, looks to be warmer and breezier than Tuesday. Southwesterly flow looks to be more prominent allowing for the well above normal and dry conditions to be more prevalent. Guidance indicates a sharpening dryline to set up east of Highway 25 allowing for very dry conditions to be realized behind the front. For dew points I went with a blend of the GFS/NBM 25th percentile as they generally do the best realizing the low dew points. Near critical to critical fire weather looks like a possibility mainly along and south of a Cheyenne Wells to McCook line with winds gusting up to 35 mph at times. High temperatures for the day will be in the mid 70s to low 80s along with the potential for record highs again. Overnight lows will be in the upper 30s to low 50s; eastern portions of the area may also experience record highest lows. .LONG TERM...(Thursday through Monday) Issued at 249 PM MDT Mon Oct 31 2022 The extended period looks to be more active as a strong trough develops over the SW CONUS along with a strong cold front moving through the area during the afternoon. Thursday, has the potential to be a high impact weather day with strong winds resulting in the potential for blowing dust and severe weather. The GFS is the most aggressive when it comes to winds with sustained winds out of the SW at 25-30 knots and gusts exceeding 40 knots within the mixing layer. The GFS typically tends to handle wind events the best for the High Plains, so have trended winds towards that solution. Local dust research also does support blowing dust potential during Thursday afternoon ahead of the cold front. As for the severe potential, as of this package it looks more conditional based on timing of the ejections of waves but does look possible; recent guidance runs has also been shifting the better threat further to east so that is something to keep in mind in future forecast packages. Forecast soundings show 50+ knots of 0-6 bulk shear along with 0-3 SRH values of 200+ m^2/S^2 and 0-1 SRH of 150 m^2/S^s which would support the potential for all hazards. A few concerns for our CWA is the storms speed with Bunkers showing 50+ knot motions. So if storms do form in the eastern portions our area they will be moving rapidly out. The other concern is the timing of the storms as most guidance has them forming 00Z Friday or later, that is typically not favorable for severe weather as storms typically remain elevated. All of theses potential hazards are dependent on the timing of the trough, which recent runs of ensembles actually has the trough slowing down and deepening which would delay and change the forecast. As a result there continues to be uncertainty with this portion of the forecast. High temperatures Thursday look to range from the upper 50s to mid 70s but will be highly dependent on the timing of the cold front. Overnight lows will cool into the low 20s to mid 30s Friday morning as wraparound cold air and precipitation work into western portions of the forecast area. Some light snow may also occur along and west of Highway 27. No snow accumulation is expected due to the warm ground temperature. Friday, did increase pops a bit to account for the slower deepening on the trough which would allow for the wraparound moisture to linger a bit longer across the area. High temperatures will be significantly cooler than the previous days as most areas will struggle to get out of the 40s. Into the weekend, precipitation chances look to linger over eastern portions of the area as temperatures begin to moderate in the 60s. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1103 PM MDT Mon Oct 31 2022 VFR expected to prevail at KMCK through the TAF period. Skies will be mostly clear with light surface winds. && .CLIMATE... Issued at 249 PM MDT Mon Oct 31 2022 November 1st Maximum Temperatures Records: Goodland... 79 degrees in 1915 McCook... 82 degrees in 1990 Burlington... 78 degrees in 2017 Hill City... 81 degrees in 2015 November 2nd Maximum Temperatures Records: Goodland... 81 degrees in 1931 McCook... 79 degrees in 2005 Burlington... 81 degrees in 1931 Hill City... 83 degrees in 1931 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...Trigg LONG TERM...Trigg AVIATION...024 CLIMATE...Trigg
Hazardous weather outlook, Oct 31, 2:57 PM MDT, 10 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 257 PM MDT Mon Oct 31 2022 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-012100- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 257 PM MDT Mon Oct 31 2022 /357 PM CDT Mon Oct 31 2022/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... Near critical fire weather conditions are forecast for locations along and west of Kansas Highway 27 and portions of SW Nebraska. Near critical fire weather is again possible along and south of a Cheyenne Wells to McCook line Wednesday as winds gust up to 30 MPH. Multiple hazards are possible Thursday with gusty to windy conditions potentially leading to blowing dust. Strong to severe thunderstorms are possible Thursday evening east of Highway 83. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 3:06 AM MDT | Fire Weather Watch | GLD | Cheyenne, Greeley, Logan, Rawlins, Sherman, Thomas and 2 more | 21 hr |
| Nov 1, 1:37 PM MDT | Red Flag Warning | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 28 hr |
Nearby
Red Flag Warnings in Colorado, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.